Hi all Dan and am 27, I have been suffering with random attacks of SVT since around the age of 16 and always get skipped beats, PAC's I think they are called. My SVT always exceeds 250 bpm + and makes me feel awful. In dec 2011 I was admitted to hospital as the attacks would not stop. I was put on Flecainide 100mg twice a day until they could get me in for an ablation.
I went in for a study a few months back but they could not pace my heart into the SVT so it was unfortunately a failed ablation. I have been put back on the Flecainide for life it seems. Unless any new procedures or tests become available as I get older.
The drugs work, I always get headaches, but I would rather that than the Uncomfortable PAC's I get all day every day before I started taking the Medication and the strong events of SVT.
I was wondering if anyone had any experience with this Drug and exercise, the cardiologist advised I will be fine to Exercise, as my heart is Echo was perfect, no abnormalities found.
I am terrified of starting exercise, even though I know this is generally a contradiction as exercise promotes good health. I like to know what I am taking as I have spent all my life avoiding painkillers etc. I have looked into Flecainide's action on the heart and understand the basics of it's workings. I have also read horror stories about life threatening pro-arrhythmias.
Just wanted to know if anyone had experience with this drug and exercise, as I have become very unfit due to the fear of exerting myself on flecainide and have joined the gym to get myself back up to scratch. I am just terrified I will drop dead to be quite honest.
To be honest my doctors don't advise the use of rhythm meds for random attacks. It would be more prescribed if one got the attacks often. How often do you get your svt episodes? Are you able to stop them with the vasovagal maneuvers (bearing down and holding your breath) Look up how to do it proper if you have never tried it. SVT in general is not a threat to a healthy heart so long as the episode is managed and halted within a reasonable amount of time. It is really only prolonged fast heart rates that cause issues like possible congestive heart failure that can revert itself if the tachycardia is resolved. That said, you do mention that you did have an episode that could not be stopped or you kept falling into tachycardia? It is a shame they couldn't get you in for a study at that point. Anyways, does this happen with every episode, once it starts you can't get it to stop? How did they eventually get it to stop? I guess I don't see the wisdom in being on a dangerous med if the danger from the med is more troublesome than the condition itself. I might ask the doctor if there is something you can take once you get an attack as opposed to taking something everyday if it worries you to be on the meds especially if they normally stop on their own and the incidence in december was more the exception than the rule for your episodes. What I will say is the episodes will likely become more frequent as you get older and at that point I suspect another attempt at an ablation will be successful. I had an svt, avnrt all my life with heart rates around what you are experiencing. Mine were mostly short lived though I had a few very long ones but they didn't bother me much until I hit my late 30s early 40s. I then started to get them every couple of weeks. I went in for an ablation in the fall and haven't had an episode since so hang in there. I am sure you will find resolution for your svt at some point. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.